MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CALIX SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. CALIX SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X034-0015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that two inserters failed in the field.The malfunction was discovered prior to implantation during a surgery.An alternate instrument was available to complete the procedure.There were no known patient complications.The broken inserter was returned for evaluation where it was confirmed that the distal portion of the threaded post used to hold trials and implants was broken off.The damage to the inserter could be replicated by applying lateral force to the implant/trial while not fully engaged with the threaded post of the inserter.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior lot release.This lot has been available for distribution since 10/30/2012.
 
Event or Problem Description
The complainant reported that two inserters failed in the field.The malfunction was discovered prior to implantation during a surgery.An alternate instrument was available to complete the procedure.There were no known patient complications.

Brand Name
CALIX SPINAL IMPLANT SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7940494
Report Number3005031160-2018-00029
Device Sequence Number930883
Product Code ODP
UDI-Device IdentifierM697X03400151
UDI-PublicM697X03400151
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX034-0015
Device Lot NumberI6345-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;